help: I have come off my pills 4 months... - Mental Health Sup...

Mental Health Support

29,395 members16,317 posts

help

matt72 profile image

I have come off my pills 4 months ago because they were giving me ulsas the doctor put me on pills for that which gave me so much pain in my shoulders so came off all my pills felt ok for 3 months but now am so low and carnt face going out and work I am a self employed farmer and have 2 kids my temper is unbearable and self harm at times I went back to my doctor and he said there is nothing he could do so I feel like I don't know who to talk to can someone help ps have been on pills for 30 years I don't know what to do

13 Replies
DMM218 profile image
DMM218Ambassador

Ok - did doctor talk about other options except medication. I'm presuming the pills for mental ill health? It's tough working, kids etc. So much on your plate. No wonder your temper is up. Self harm is a coping mechanism- your just trying to survive as best you can. If you can let me know if depression is the problem we can see if there are other options to support you. I'm glad you've posted as often we don't ask for help quickly enough.

matt72 profile image
matt72 in reply to DMM218

hi yes I was on serterline pills for depression just feel hopeless all the time doctor said I needed to talk to someone but there is a long waiting list he said but don't know how long I can go on like this feel like crying all the time

DMM218 profile image
DMM218Ambassador in reply to matt72

Waiting lists for counselling are crap. Check out website 7 cups of tea- it's not counselling but listening and it's free. I've not used it as I'm all talked out but it may help. Another tip from this site was a you tube lecture from Steven Ilandi about natural antidepressants. It's simple stuff you know but explained well. Google him to see info. I've been taking omega 3 supplements for last month and felt better. I've been out more and exercising but given ur job u probably do that enough. I've been on meds 8 years had to change twice and on max dose. I think if they stop working again - which is common - it will be ECT. But tbh I'd do that if it helps. Living with chronic depression is hell. Unless you've been there people don't understand.

Keep posting and talking as best help comes through compassionate support. That's what makes this site invaluable to me. You're not alone.

matt72 profile image
matt72 in reply to DMM218

thank you very much

wiz145 profile image
wiz145 in reply to DMM218

Do everything you can before doing ECT. My I Q has dropped 15 points and my memory now, short term sucks, and my long term memory, is like I am looking through a glass at the event. ECT, would be my last resort, and if I had the chance to do it again, I wouldn't. Your decision, I just thought I would give you the benefit for my experience. All the best, and be the best you can be

Peeriemaw profile image
Peeriemaw in reply to DMM218

Just wondering if Lithium as a treatment option has been discussed for you DMM, but by the sounds of it, it probably has...

X

DMM218 profile image
DMM218Ambassador in reply to Peeriemaw

No - no one said bipolar except a support worker I've dismissed it as my mood didn't feel heightened just normal - but I'm Defoe keeping mood diary as if bipolar would explain why depression hadn't shifted.

Peeriemaw profile image
Peeriemaw in reply to DMM218

Yep, it's a flipping mystery, I'm not a clinician of any sort but have at least a 30 year history of mental ill health and recently had my diagnosis changed to bipolar 2 . If your already keeping a diary keep a note of your activity levels and sleep too. Even though I think sometimes Lithium can be used in unipolar depression... anything to avoid ECT in my opinion but I have considered asking for it at times...

matt72, sorry for crashing your post, but maybe there is something here that can help you too.

X

matt72 profile image
matt72 in reply to Peeriemaw

thank you

Which tablets were they if you don't mind me asking? I've recently started back on fluoxetine and have been experiencing some symptoms of gastritis (had it before so know what to look out for). I didn't associate it with the tablets as I've been on them before without any problems ...

hi I was on a very high dose of serteraline they gave me gastritis and ulsas had to take other pills for that that gave me realy bad sholder pain but stopped them to and now no pain apart from in my head

Helllo Matt72, I hear you, have been going through this for 30 years plus, over 25 medications, ECT, 12 rounds, which has impaired my brain function. The only advice I can give is, don't ever give up, you are worth it and try emotional freedom tapping. Dr Kim Deramo on you tube, it is free and you can tap for depression, anger, self harm etc, she has lots of videos and the EFT has helped me. I am on no medications, and the last one I got from the shrink, after trying to get him to do something different than prescribe a pill, like maybe a brain scan or something to find out what is going on in my brain, I threw the scrip in the garbage . I know it sucks, but as everything in life, this too shall pass, there is always another day, moment,, that will come. For my anger, I have friends I can call and rant to, and they understand, and by ranting, I feel a lot better. All the best to you, I wish you well and hope that the universe gives you the answer you are looking for. P.S> meditation for anger is also great for me.. and I do it while riding my lawn tractor cutting the lawn.

Peeriemaw profile image
Peeriemaw in reply to wiz145

Definitely agree about the EFT and meditation - remember though its meditation practise not meditation perfect... a little gem I picked up on the app that I use...

You may also like...